Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 122, NWS Eureka, CA

November 21, 2017

NWS Eureka, CA issued this small craft advisory at Nov 21, 2017, 3:22 PM PST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2017, 3:22 PM PST (23:22 UTC)
Expired
Nov 23, 2017, 4:00 AM PST
In force
37 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

682 
WHUS76 KEKA 212322
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
322 PM PST TUE NOV 21 2017

PZZ470-220730-
/O.CAN.KEKA.GL.W.0053.000000T0000Z-171122T0000Z/
/O.NEW.KEKA.SC.Y.0122.171121T2322Z-171123T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
322 PM PST TUE NOV 21 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM THURSDAY...
...GALE WARNING IS CANCELLED...

* WINDS...S 20 TO 30 KT TONIGHT DECREASING TO 15 TO 25 KT
  WEDNESDAY AND WEDNESDAY NIGHT.

* SEAS...S 12 TO 14 FT 9 SECONDS TONIGHT AND WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-220730-
/O.CON.KEKA.SC.Y.0121.000000T0000Z-171122T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
322 PM PST TUE NOV 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM WEDNESDAY...

* WINDS...S 10 TO 20 KT WITH GUSTS TO 30 KT TONIGHT AND WEDNESDAY.
 
* SEAS...S 11 TO 13 FT 9 SECONDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
5 follow-up statements
787 
WHUS76 KEKA 220454
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 PM PST TUE NOV 21 2017

PZZ475-221200-
/O.CON.KEKA.SC.Y.0121.000000T0000Z-171122T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
854 PM PST TUE NOV 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

* WINDS...S 10 TO 20 KT TONIGHT.

* SEAS...S 10 TO 12 FT SEAS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-221300-
/O.CON.KEKA.SC.Y.0122.000000T0000Z-171123T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
854 PM PST TUE NOV 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* WINDS...S 20 TO 25 TONIGHT...BECOMING 15 TO 20 KT ON WEDNESDAY. 

* SEAS...10 TO 13 FT SEAS TONIGHT...BECOMING 9 TO 12 FT SEAS ON
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
812 
WHUS76 KEKA 221053
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 AM PST WED NOV 22 2017

PZZ475-221200-
/O.EXT.KEKA.SC.Y.0121.000000T0000Z-171122T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
253 AM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST EARLY THIS
MORNING...

* WINDS...S 10 TO 20 KT TONIGHT.

* SEAS...MIXED SEAS...COMBINED WAVE HEIGHTS OF 9 TO 11 FT. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-221900-
/O.CON.KEKA.SC.Y.0122.000000T0000Z-171123T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
253 AM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* WINDS...15 TO 20 KT.

* SEAS...MIXED SEAS...COMBINED WAVE HEIGHTS OF 10 TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
943 
WHUS76 KEKA 221707
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
907 AM PST WED NOV 22 2017

PZZ470-230115-
/O.CON.KEKA.SC.Y.0122.000000T0000Z-171123T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
907 AM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM THURSDAY...

* WINDS...S 15 TO 25 KT.

* SEAS...MIXED WITH COMBINED WAVE HEIGHTS OF 10 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
061 
WHUS76 KEKA 222304
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 PM PST WED NOV 22 2017

PZZ470-230715-
/O.CON.KEKA.SC.Y.0122.000000T0000Z-171123T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
304 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM THURSDAY...

* WINDS...S 15 TO 20 KT TONIGHT.

* SEAS...MIXED WITH COMBINED WAVE HEIGHTS OF 10 TO 12 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
828 
WHUS76 KEKA 230443
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
843 PM PST WED NOV 22 2017

PZZ470-231200-
/O.CON.KEKA.SC.Y.0122.000000T0000Z-171123T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
843 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* WINDS...S 15 TO 20 KT TONIGHT.

* SEAS...MIXED WITH COMBINED WAVE HEIGHTS OF 10 TO 12 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 3:13 PM PST, 9 minutes earlier.

Area forecast discussion, Nov 21, 3:13 PM PST, 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
313 PM PST Tue Nov 21 2017

.SYNOPSIS...Unsettled weather conditions will continue Wednesday
and Thursday with cloudy skies and occasional light rain. Heavier
rains will generally stay north of the area. Friday will be mainly
dry before another storm system brings rain for the weekend.

&&

.DISCUSSION...The atmospheric river has pivoted mostly N of the
area today, with most of the rain across OR and WA. In addition,
strong low-level S-SE winds have provided downsloping winds across
the coastal plain, further drying out what precipitation remains.
This downsloping also allowed temperatures to reach or exceeds
record highs for this date. This includes a high temperature of 75
degrees and the NWS office on Woodley Island, which shattered the
previous record of 70 degrees last set in 1930.

The weather over the next 2 days will remain dominated by the
location of the deep Pacific moisture plume, individual
atmospheric disturbances moving NE on the E side of the Pacific
trough, and downsloping winds along the coast. The best rain
chances and heaviest rains will be generally focused over the N
1/2 of the area, but much of the time period will continue with
downslope flow. As a result, have adjusted rain chances down
periodically along the immediate coast along with lower rain
amounts. Have also tweaked coastal temperatures up a few degrees
tonight and Wednesday.

After mostly dry weather on Friday, rains will return over the
weekend and into early next week. There are still timing issues
between the GFS and ECMWF regarding the heaviest bursts of rain
during this period, but rainfall totals of several inches appear
likely. Stay tuned! /SEC

&&

.AVIATION...Coastal air terminals became VFR overnight...and
remained so today as a shortwave ridge of high pressure moved over
Northwest Calif. A lull in rain was a result of weak subsidence
associated with the High. By this afternoon, the ridge was slowing
drifting eastward allowing moisture...associated with an offshore
shortwave in south- southwest flow...to advect some light rain
into the far north areas by mid-afternoon. Therefore, mostly light
sprinkles will pass over the ACV & CEC terminals even though
cloud bases will remain fairly high. Across interior areas:
Widespread low Cigs/Vis (IFR/LIFR) developed and settled over
interior valleys...especially UKI's airport where conditions
continued to around noonday. LLWS flight hazard continued across
the Redwood Coast affecting ACV & CEC air terminals today as 50
knot southwest winds were reported near the boundary level.
Through the remainder of the TAF period (tonight- Wednesday
afternoon), continued cloudiness with increasing rain chances and
mostly VFR conditions. The exception will be pockets of overnight
low VIS & CIGS over some interior valleys...but generally at a
lesser extent tomorrow. /TA

&&

.MARINE...Winds will peak this afternoon, reaching near gale
strength across the waters 10+ nm offshore and N of Cape
Mendocino. Waters S of Cape Mendocino and closer to shore will
remain more sheltered from these stronger gales, but will be
moderately breezy nonetheless. These southerlies will result in
building steep seas, particularly in the northern offshore areas
with the strongest winds.

Tonight, winds will weaken slightly, but will remain fresh to
strong through late Wednesday. Meanwhile, both a fresh SW swell
and a longer period northwest swell will move through the waters
at this time, and the end result will be a chaotic sea state that
will last through Wednesday night. Winds will weaken Thursday and
allow the steeper southerly seas to settle, but the previously
mentioned swells will maintain improved but still somewhat
uncomfortable conditions through the end of the week.

On Saturday, another cold front will bring a return of strong
southerlies, and this will be followed closely by a building long
period northwest swell. /BRC&SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Warning until 4 PM this afternoon for PZZ470.
     Small Craft Advisory until 4 AM Wednesday for PZZ475.

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 21, 3:04 AM PST, 12 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
304 AM PST Tue Nov 21 2017

CAZ101>113-221115-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
304 AM PST Tue Nov 21 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.